|Prezista, Norvir and Truvada
Dec 23, 2011
Hello, I have had to quit Atripla because of a rash that the doctor didn't think worth treating through. I have discontinued Atripla and will only be starting my new regimen which will be Prezista (2x400mg), Norvir (100mg) and Truvada, all taken just once a day with a meal (l chose dinner). My question is: As l stopped taking the Atripla on a Friday (no meds on Friday) and will not be starting my new regimen until Monday, is it dangerous or bad to be off meds for 3 full days (miss 3 takes)? I am worried that l will creat resistance to the Truvada, which l understand is in both Atripla and my new future regimen. Would it be wise to take al least the Truvada (a friend is taking it and could lend me two doses) for two nights until I start with all the meds on Monday? That way l would have missed one dose of Truvada instead of 3. My doctor said that being Saturday, the hospital would probably have to fill my prescription on Monday and when l asked about the risks of no meds for 3 days he didn't seem worried at all. This is my very first HIV treatment and was only able to take 10 doses of Atripla because bad rash appeared on dose 8 and is still spreading after not taking the meds last night. Any peace of mind you can bring will be very appreciated. If you think there is no harm and some help in me taking the Truvada on its own for two nights while l wait for my meds, l will do so. Thank you very much for your care and time dedicated to all of us. E.
| Response from Dr. McGowan
I am sorry that you had a bad reaction to your first combo, but glad that you will quickly get onto new meds.
There is some risk about stopping the Atripla and having a gap before your new meds, but in this case it is minimal. The "Truvada" part of the Atripla stays in the blood (full effective levels for > 24 hours in the blood), so that takes you all through Saturday, and the levels inside the lymphocytes may stay longer than that. Since you started meds back on Monday that would be only about 1 day without full blood levels (and still probably good levels inside the cells) so it should not be much to worry about.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.